Algebraic & Geometric Topology

On the transfer reducibility of certain Farrell–Hsiang groups

Christoph Winges

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We show how the existing proof of the Farrell–Jones conjecture for virtually poly-–groups can be improved to rely only on the usual inheritance properties in combination with transfer reducibility as a sufficient criterion for the validity of the conjecture.

Article information

Algebr. Geom. Topol., Volume 15, Number 5 (2015), 2919-2946.

Received: 9 October 2014
Revised: 5 March 2015
Accepted: 6 March 2015
First available in Project Euclid: 16 November 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 18F25: Algebraic $K$-theory and L-theory [See also 11Exx, 11R70, 11S70, 12- XX, 13D15, 14Cxx, 16E20, 19-XX, 46L80, 57R65, 57R67]
Secondary: 54H25: Fixed-point and coincidence theorems [See also 47H10, 55M20] 55U10: Simplicial sets and complexes

Farrell–Jones conjecture transfer reducibility Farrell–Hsiang method resolution of fixed points fixed-point free actions


Winges, Christoph. On the transfer reducibility of certain Farrell–Hsiang groups. Algebr. Geom. Topol. 15 (2015), no. 5, 2919--2946. doi:10.2140/agt.2015.15.2921.

Export citation


  • A Bartels, On proofs of the Farrell–Jones conjecture (2014)
  • A Bartels, F,T Farrell, W Lück, The Farrell–Jones conjecture for cocompact lattices in virtually connected Lie groups, J. Amer. Math. Soc. 27 (2014) 339–388
  • A Bartels, W Lück, Induction theorems and isomorphism conjectures for $K\!$– and $L$–theory, Forum Math. 19 (2007) 379–406
  • A Bartels, W Lück, The Borel conjecture for hyperbolic and ${\rm CAT}(0)$–groups, Ann. of Math. 175 (2012) 631–689
  • A Bartels, W Lück, The Farrell–Hsiang method revisited, Math. Ann. 354 (2012) 209–226
  • A Bartels, W Lück, Geodesic flow for $\mathrm{CAT}(0)$–groups, Geom. Topol. 16 (2012) 1345–1391
  • A Bartels, W Lück, H Reich, The $K\!$–theoretic Farrell–Jones conjecture for hyperbolic groups, Invent. Math. 172 (2008) 29–70
  • A Bartels, W Lück, H Reich, H Rüping, K– and L–theory of group rings over $GL\sb n({\bf Z})$, Publ. Math. Inst. Hautes Études Sci. 119 (2014) 97–125
  • G Carlsson, E,K Pedersen, Controlled algebra and the Novikov conjectures for $K\!$– and $L$–theory, Topology 34 (1995) 731–758
  • T tom Dieck, The Burnside ring of a compact Lie group, I, Math. Ann. 215 (1975) 235–250
  • F,T Farrell, W,C Hsiang, The topological-Euclidean space form problem, Invent. Math. 45 (1978) 181–192
  • F,T Farrell, W,C Hsiang, The Whitehead group of poly-(finite or cyclic) groups, J. London Math. Soc. 24 (1981) 308–324
  • F,T Farrell, W,C Hsiang, Topological characterization of flat and almost flat Riemannian manifolds $M\sp{n}$ $(n\not=3,\,4)$, Amer. J. Math. 105 (1983) 641–672
  • F,T Farrell, L,E Jones, Isomorphism conjectures in algebraic $K\!$–theory, J. Amer. Math. Soc. 6 (1993) 249–297
  • H Kammeyer, W Lück, H Rüping, The Farrell–Jones conjecture for arbitrary lattices in virtually connected Lie groups, preprint (2015) to appear in Geom. Topol.
  • W Lück, H Reich, The Baum–Connes and the Farrell–Jones conjectures in $K\!$– and $L$–theory, from: “Handbook of $K\!$–theory, Vol. 1, 2”, Springer, Berlin (2005) 703–842
  • R,J Miech, Primes, polynomials and almost primes, Acta Arith. 11 (1965) 35–56
  • B Oliver, Y Segev, Fixed point free actions on $\bf Z$–acyclic $2$–complexes, Acta Math. 189 (2002) 203–285
  • R Oliver, Fixed-point sets of group actions on finite acyclic complexes, Comment. Math. Helv. 50 (1975) 155–177
  • R Oliver, Smooth compact Lie group actions on disks, Math. Z. 149 (1976) 79–96
  • R Oliver, Group actions on disks, integral permutation representations, and the Burnside ring, from: “Algebraic and geometric topology, Part 1”, (R,J Milgram, editor), Proc. Sympos. Pure Math. 32, Amer. Math. Soc. (1978) 339–346
  • E,K Pedersen, C,A Weibel, A nonconnective delooping of algebraic $K\!$–theory, from: “Algebraic and geometric topology”, (A Ranicki, N Levitt, F Quinn, editors), Lecture Notes in Math. 1126, Springer, Berlin (1985) 166–181
  • F Quinn, Algebraic $K\!$–theory over virtually abelian groups, J. Pure Appl. Algebra 216 (2012) 170–183
  • A Ranicki, Lower $K\!$– and $L$–theory, London Math. Soc. Lecture Note Series 178, Cambridge Univ. Press (1992)
  • W,R Scott, Group theory, 2nd edition, Dover, New York (1987)
  • J-P Serre, A course in arithmetic, Graduate Texts in Mathematics 7, Springer, New York (1973)
  • R,G Swan, Induced representations and projective modules, Ann. of Math. 71 (1960) 552–578
  • C Wegner, The $K\!$–theoretic Farrell–Jones conjecture for CAT(0)–groups, Proc. Amer. Math. Soc. 140 (2012) 779–793
  • C Wegner, The Farrell–Jones conjecture for virtually solvable groups, preprint (2015)